Downhill again

I did cisplatin and etoposide and radiation yesterday , etoposide and radiation today, etoposide tomarrow .I feel like I'm going down hill again, I don't think the radiation nurses believe me but I can feel burning and kind of sharp pain in my chest when they are cooking me. Has anybody else felt that? Also the etopiside makes me feel awful when they are injecting it and the cisplatin don't seem to bother me at least while they are injecting, they say this is the opposite of what most people feel. Anyone else had that to happen?in short I feel awful but it's better than the alternative.

Thanks y'all ,

RW

18 Replies

oldestnewest
  • Stay strong! You can get through this!

  • Thanks lesleykay,

    I feel somewhat better today but I'm definitely not rareing to go back to radiation. I probably would have skipped yesterday but my wife wouldn't let me.lol thanks for the encouragement and kindness it all helps.

    How is your dad doing by the way?

    Best wishes,

    RW

  • RwHayes,

    I had radiation as part of the treatment for the HPV Throat Cancer I had back in 2014, and I do not recall feeling anything during the procedure itself. I had treatment each day, 5 days a week, for 34 total treatments. By the end of the treatments, or by about the end of treatment 20-25, I felt like I was cooked to well done. Although from about that point on, I could barely swallow, and had a feeding tube down my nose, I still do not recall actually feeling anything during my time in the "Hot Donut".

    As far as the chemo, I do not recall which cocktail they first gave me, but my ears started to ring by the next day. I was getting chemo only once a week, and by treatment two, they switched the chemo cocktail and it never made me sick, or create the ear ringing.

    I wish I had more to offer, but I hope you have talked with your oncologist about your symptoms. The one thing I remember is that they are able to almost take care of anything that pops up, or causes comfort issues, they just have to be aware of what is going on.

    Mike "Serrecko" March

    MikesWebSpot.com

    Leader of The Skyline Gaggle of Noobs

    A Fundraising Paintball Team

    TheSkylineGaggle.com

  • Thanks for the info Mike , I think maybe I look for problems too much but in life that's what I've done for a living for the past 20 years it's just a hard habit to break. Lol. Feeling somewhat better today but can't say I'm looking forward to radiation tomarrow.

    Thanks again ,

    RW

  • Thanks for your thoughts and kindness.

    RW

  • Yes I had Cisplatin and Etopicide and radiation. I was very sick from the chemo. The last three weeks of radiation totally zapped my strength and at times I felt too weak to redress myself and to walk myself out. I literally sat down in the dressing room and waited sometimes 5-10 minutes before attempting to redress.

    I feel sorry for you right now. I have often said that I would never wish this disease or treatment on anyone. The disease takes a toll on your body but the treatments almost finish you off.

    Always tell your doctors what you're feeling and going through. They may be able to help you.

  • Ruthie, I was on chemotherapy and radiation of my brain. Was always sick with chemo and radiation, but my doctor wanted to keep tabs on my brain because small cell lung cancer loves to attack the brain. I am having another MRI this afternoon of my brain. Have been having headaches upon waking everyday. That is a side effect of the immunotherapy (Keytruda) I am now taking, but it can also mean the cancer has entered my brain. I am in very good hands at my cancer center, and trust I will be ok. My doctor is awesome and so easy to talk to. I feel blessed. My nurses at the cancer center are wonderful. After a few years I feel very comfortable around them and can ask questions of them. I get hugs from the nurses when I go for my infusions. That makes me feel good. I wish you the best. God bless, Kathie

  • Kathy, I pray your MRI went well. I'm so glad you have a close relationship with your doctors and nurses. It sounds like you have a great outlook on life and I know that makes a world of difference. I have great peace in knowing that God is in control of everything. May God continue to bless you.

  • Ruthie, I had the MRI yesterday and will not know for a few days how it went. I love what you said about God being in control of everything. Thank you for that. God bless and have a good day.

    Regards,

    Kathie

  • Hi ruthie,

    Thanks for the info and advise I am pretty sure you and some of the others here are a lot tougher than I am. But I am gonna try to hang in there. Thanks again for your experience it always helps me to hear from somebody who has been there and done it.

    Best wishes,

    RW

  • The effects are beginning to accumulate. The fatigue can be quite debilitating. Stay hydrated. During my chemo I would wake up thirsty and grab my water bottle to drink, I'd wake up again a bit later with the bottle only halfway to my face or I'd grab the remote to change the channel only to wake up again and find my arm aimed at the tv and wonder why the remote was in my hand.

    You might want to consider using a tablespoon of honey to coat your throat after radiation. Honey has been used for millennia to heal internal and external burns. Use a processed honey as raw honey may contain botulins. I didn't know about this trick and experienced terrible esophagitis. Some day it works for them some say it makes no difference.

    My experience was different from yours, the etopicide easiest, cisplatin made my nose cold and runny.

  • Hi RW I also have stage 3A NSCLC. I had tumor in left upper lobe. Had upper left lobe and most of bottom lobe removed and also 25 lymph nodes of which 10 where cancer on April 6th 2015. Had one big dose of Cisplatin. Was to have total of 4, one every 3 weeks. I only had one as it made me extremely sick, was put in hospital for a week. Scans every 3 months showed I was cancer free till January of 2016. At which time I did 30 radiation treatments and had Cisplatin and Etoposide. Had chemo everyday first six days and everyday last 6 days of radiation. I handled that much better. My problem was that the radiation burnt my right lung. I have a lot of inflammation in right lung now. Taking Sprivia inhaler and abuteral inhaler. I take 1000 mg vitamin C everyday. That is all the maintenance I do, but I am looking at more alternative preventative care. I also eat no sugars. I also eat organic as much as possible. I hope this helps. Also yes I hurt so bad during radiation. They gave me meds to numb throat so I could eat but it wasn't my throat. I had sharp pain right under right armpit and right side of chest. Thought I was gonna die. Was on Morphin patch and oxi nothing. So I put ice pack under arm on side and I hooked up my tens unit I had for my arm and I was in heaven tolerable pain while I ate. I sure hope this helps. My husband thought I was nuts that it wouldn't work. I was ready to try anything. Lol he was grateful as I that it worked. Take care. Keep me posted. God bless.

  • RW,

    How are you doing today?

    A

  • Hi Anita,

    I have been feeling pretty rough since chemo on Saturday . But I'm still going, so far the radiation hasn't gotten worse . The first 2 treatments were awfull and had me thinking I was in for a nightmare but had three more this week that not all that bad.

    Thanks for your thoughts and prayers,

    RW

  • RW I know its rough but stay strong and keep fighting and don't give up. We all know your going to make it. with love Jo

  • Hi jo,

    I'm feeling a little better now than I did on Saturday . I'm not sure why but the first 2 radiation treatments last week was really bad , they had me thinking I was in for a real nightmare but the 3 I've had this week not too bad, so I think I may make it after all. Thank you so much for your kindness and encouragement it was so greatly needed on Saturday

    Thanks again,

    RW

  • sounds like my treatment, 3 days on those 2 chemos 19 days of radiation at the same time 33 days . By the third month I told my doctors I quit, My oncologist and radiologist oncologist , double teamed me and said no you dont, your hanging in and you will get through this , that was 4 years ago . Please stay hydrated ,I found it hard to raise a bottle of water to my mouth , My wonderful oncologist made sure I had IV most of the time to keep me hydrated. Please dont give up, I am glad I didnt

  • It was supposed to say 3 days on 19 days off but radiation was straight for 33 days., I feel your pain RW, I missed thanksgiving of 2012 and one day on my way to treatment I had to jump out of my friends car so I wouldnt throw up all over it ,ended up laying on the neighbors lawn in the rain till it passed, then got, back in the car and went to treatment. make sure you take those nausea drugs ,they do work, Sending you prayers and good thoughts

You may also like...